Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Soo Hyung Cho 2 Articles
Comparative Analysis of decreased Mental state Patients after Overdose with Sedative-hypnotics
Seung Jae Oh, Soo Hyung Cho, So Yeon Ryu
J Korean Soc Clin Toxicol. 2022;20(1):8-14.   Published online June 30, 2022
DOI: https://doi.org/10.22537/jksct.2022.20.1.8
  • 130 View
  • 7 Download
AbstractAbstract PDF
Purpose: This study was undertaken to investigate how sedative-hypnotics affect the occurrence and severity of the patient's symptoms. In addition, we conducted a study to determine the type of patients who reacted severely and required hospitalization; patients were accordingly classified as hospitalized patients and patients discharged from the emergency room. Methods: From January 2017 to December 2019, we investigated the demographics, drug information, history, laboratory tests, and severity of patients who visited our emergency department and were diagnosed with benzodiazepine, zolpidem, and doxylamine succinate overdose. We further compared details of hospitalized patients and discharged patients. Results: Subjects who had overdosed and visited the ED included 120 for benzodiazepine, 147 for zolpidem, and 27 for doxylamine succinate. Comparisons between the three groups revealed differences in their early diagnosis, psychiatric history, and sleep disturbance. Differences between groups were also determined for mental state, poisoning history, treatment received in the intensive care unit, and intubation and ventilator support. In cases of benzodiazepine overdose, we obtained a high hospitalization rate (40.0%), admission to the intensive care unit (24.2%), and intubation rate (18.3%). Comparisons between hospitalized patients and discharged groups showed differences in transferred patients, early diagnosis, and mental state. Conclusion: Patients poisoned by sedative-hypnotics are increasing every year. In cases of benzodiazepine and zolpidem, the hospitalization rates were high, and benzodiazepine overdose resulted in hospitalization, intensive care unit admission, and pneumonia in a majority of cases. Therefore, active treatment and quick decisions in the emergency room are greatly required.
Comparison of Clinical Characteristics and Severity of Glyphosate and Glufosinate Herbicide Poisoning Patients
Hyung Sun Joo, Tae Ho Yoo, Soo Hyung Cho
J Korean Soc Clin Toxicol. 2018;16(2):124-130.   Published online December 31, 2018
DOI: https://doi.org/10.22537/jksct.2018.16.2.124
  • 73 View
  • 0 Download
AbstractAbstract PDF
Purpose: The number of glyphosate and glufosinate intoxication cases are increasing in Korea. This study was undertaken is to compare the clinical manifestations of poisoning by these two herbicides and to document severities and clinical outcomes. Methods: We retrospectively evaluated cases of glyphosate or glufosinate intoxication among patients that visited our emergency department between January 1, 2013, and December 31, 2017. Incidences of intoxications were analyzed over this five year period, and underlying diseases, transportation, mental state, shock occurrence, inotropics, gastric lavage, charcoal administration, intubation and ventilator therapy, and hemodialysis were investigated. In addition, we included transfer to the intensive care unit, incidences of pneumonia and of other complications, death, and hopeless discharge. Results: There were 119 cases of glyphosate intoxication and 42 of glufosinate intoxication. Levels of consciousness were lower for glufosinate and vasopressor usage was higher due to a high shock rate (p=0.019). In addition, many patients were referred to the ICU for intubation and ventilation. The incidences of pneumonia and of other complications were significantly higher for glufosinate. Conclusion: Overall glufosinate intoxication was found to be more severe than glyphosate intoxication as determined by complication and ICU admission rates.

JKSCT : Journal of The Korean Society of Clinical Toxicology